Brain Shivers

Today was not fun. I wasn't sure if I should post this since it was pretty personal but I figured hey maybe it might help someone so why not.

I used to take Effexor XR for depression. Last month I decided to come off of it to switch to another one since I didn't feel like it was working anymore. This has been the worst month ever. I have felt so sick all month. The last three days have been the worst, with today being the penultimate because they were the first days with no Effexor in my body at all. Apparently in some people Effexor causes really bad withdrawal symptoms and lucky me, I happen to be one of those. Not only has it messed with my mood making me practically bipolar (even though I'm not), it has increased my ADD, I have been incredibly irritable, and not to mention the physical side effects: nausea, extreme fatigue, headaches, brain shivers, and not being able to think clearly: I practically sound like I am blazed. I was not able to be comprehended all day. I made no sense when I was talking to people. I couldn't stay awake, I kept falling asleep without wanting to. This is really scary. I decided to skip school altogether because it was really scary. I don't like that this medicine is doing this to my body. The brain shivers are even scarier. If I straighten my head to fast or look up too quickly I get this out of body experience where it feels like I'm being electrocuted. It feels like my brain bounces back and forth. And for those few seconds I am unreachable. Here's another person's description of this really scary experience.

Here's some more info on withdrawal from Effexor.
Now of course not everyone will have the same response to stopping this medicine but I did. It is really scary. You feel like something is wrong with your brain. You feel like something is going to be permanently wrong with you and you will be taking medicine forever. Now I don't mind so much dealing with these horrible symptoms because being depressed is way worse than this. I am willing to suffer in order to feel better mentally. Yet it sucks that these symptoms get in the way of my life.

If you can, please click on this text and sign this petition
the petition is trying to get Effexor's manufacturer Wyeth-Amherst to acknowledge that there are severe withdrawal symptoms and to stop misleadingly advertising the medication. Currently they do not say there are any side effects while millions of people who have taken the medicine complain of severe withdrawal symptoms. This drug company should not be able to sell a medication without telling people about these side effects!

No comments: